MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA NEO/PED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA NEO/PED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67N035
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Codes Low Oxygen Saturation (2477); Decreased Respiratory Rate (2485)
Date of Event 09/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a pediatric tracheostomy was in place but the balloon did not properly inflate.The patient had significant respiratory distress and high c02, due to poor ventilation.To find a functioning tracheostomy balloon, 2 (two) other tracheostomies were tested but reportedly failed.Additional information was received via customer email 20-oct-2022: the awareness date was amended.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Other, other text: d4: device serial number/lot number is unknown h4: device manufacturing date and d4: device expiration date could not be determined *no dhr completed (no lot/sn), actual device tested, no problem found, no root cause found h6: event problem and evaluation codes: updated h10: no lot number was provided; therefore, device history record review could not be performed.A photo and two product samples were received for evaluation.Visual and functional testing was performed.Visual inspection found no damaged could be detected in the two samples and photo.Functional testing found the cuff inflated successfully for two samples; the complaint was not confirmed.Device passed all functional testing.No problem found.Root cause cannot be determined as the sample was successfully tested and no discrepancies were detected.This issue will be monitored for any increase in occurrence.If the occurrence of this issue increases significantly, additional investigative action will be taken accordingly.This remediation mdr was generated under protocol b10010579, as a result of warning letter (b)(4).

Brand Name
BIVONA NEO/PED TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
rm. a-100, mc1111
minneapolis, MN 55442
MDR Report Key15679740
Report Number3012307300-2022-26336
Device Sequence Number6368885
Product Code JOH
UDI-Device Identifier15021312006223
UDI-Public15021312006223
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number67N035
Device Catalogue Number67N035
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2022
Supplement Date Received by Manufacturer01/19/2023
06/16/2023
Initial Report FDA Received Date10/27/2022
Supplement Report FDA Received Date03/29/2023
06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown